Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 108, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 15, 2016, 2:05 PM CDT for Coal County, Pontotoc County, Oklahoma. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2016, 2:05 PM CDT (19:05 UTC)
- Expired
- Sep 15, 2016, 4:00 PM CDT
- In force
- 115 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coal County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 96 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 2:24 PM CDT | FLASH FLOOD | Stonewall, OK | SEVERAL ROADS CLOSED DUE TO FLOODING WITH SOME AREAS UNDER TWO FEET OF WATER. NO REPORTS OF FLOODING IN HOMES OR BUSINESSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WGUS54 KOUN 151905
FFWOUN
OKC029-123-152100-
/O.NEW.KOUN.FF.W.0108.160915T1905Z-160915T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
205 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
WEST CENTRAL COAL COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 400 PM CDT
* AT 203 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. BETWEEN THREE AND FOUR INCHES
OF RAIN HAVE ALREADY FALLEN IN AND AROUND FITTSTOWN AND STONEWALL.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST OF THE RAIN WILL
END BY 215 PM BUT ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER THIS
AFTERNOON.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADA...STONEWALL...TUPELO...FITZHUGH AND FITTSTOWN.
LAT...LON 3458 9641 3459 9683 3460 9683 3480 9680
3478 9643
$$
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:42 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 15, 12:42 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Norman OK 1242 PM CDT THU SEP 15 2016 .AVIATION.../For the 18z TAFs/ Scattered showers and thunderstorms will form across most of the area today with the greatest coverage ahead of diminishing convection across western Oklahoma. Based on latest radar and satellite trends we have added tempo groups for several sites to attempt to highly the most likely time that a terminal could be impacted. Confidence in any of the terminals being impacted is not particularly high due to the scattered nature of convection. Brief visibility reductions and ceiling drops can be expected if a shower or storm passes over. Otherwise VFR conditions are likely. Some patchy fog may form late tonight but should not be as widespread as last night and was left out of the TAFs. We will reevaluate fog potential for subsequent issuances and amend throughout the afternoon based on convective trends as needed. BRB && .PREV DISCUSSION... /issued 1111 AM CDT THU SEP 15 2016/ DISCUSSION... Scattered showers and a few thunderstorms have moved into northwest Oklahoma this morning, with isolated storms elsewhere. Heating combined with residual boundaries from ongoing convection should result in at least widely scattered to scattered showers and storms through late afternoon/early evening. Reluctant to go higher than chance POPs for the afternoon as unsure on overall storm coverage. PREV DISCUSSION... /issued 406 AM CDT THU SEP 15 2016/ DISCUSSION... A series of small waves aloft will pass through the general west-southwesterly flow, bringing nearly continuous chances for rain and thunderstorms through the middle of next week, with a possible break Monday night. Enhanced chances for rain will occur Friday and perhaps on Sunday, as stronger waves move through the southern Plains. Continuously moist lower levels of the atmosphere will also help support the precipitation. With the moisture in place and no serious fronts poised to affect Oklahoma/north Texas, there will also be rather little day-to-day difference in temperatures, and somewhat less than typical diurnal variation. Instability and vertical wind shear will both be relatively weak, but may be enough to support some marginally severe storms and heavy rain. The national centers have placed parts of our forecast area (mainly the western parts) in at least Marginal Risks (of severe storms/excessive rainfall) over the next three days. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 86 69 86 68 / 50 30 50 40 Hobart OK 86 68 87 67 / 40 40 40 40 Wichita Falls TX 89 70 90 69 / 50 30 40 50 Gage OK 85 66 85 62 / 60 40 30 40 Ponca City OK 84 69 84 66 / 40 50 60 50 Durant OK 90 71 91 71 / 60 20 40 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 06/12
Hazardous weather outlook, Sep 15, 11:35 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1135 AM CDT THU SEP 15 2016 OKZ004>048-050>052-TXZ083>090-161000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1135 AM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... AFTERNOON HEATING AND RESIDUAL OUTFLOW BOUNDARIES WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. STRONGER FLOW ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...MAY RESULT IN A FEW STRONG THUNDERSTORMS. THE STRONGER STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND SOME HAIL. THUNDERSTORM INTENSITY AND COVERAGE WILL LIKELY DECREASE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE EACH DAY. A MARGINAL RISK FOR SEVERE THUNDERSTORMS EXISTS FRIDAY ACROSS THE NORTHWEST HALF OF OKLAHOMA. MORE GENERAL COVERAGE OF RAIN AND THUNDERSTORMS IS EXPECTED FRIDAY AND EARLY SATURDAY. .HEAVY RAIN... HEAVY RAINFALL MAY CAUSE MINOR FLOODING OVER SMALL AREAS FRIDAY AND SATURDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Sep 15, 12:58 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1258 PM CDT THU SEP 15 2016 OKZ037-TXZ085-086-151830- TILLMAN OK-WILBARGER TX-WICHITA TX- 1258 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TILLMAN...EAST CENTRAL WILBARGER AND NORTHWESTERN WICHITA COUNTIES UNTIL 130 PM CDT... AT 1255 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF ELECTRA...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3405 9901 3420 9911 3439 9881 3414 9867 TIME...MOT...LOC 1755Z 244DEG 20KT 3417 9889 SIX
Special weather statement, Sep 15, 1:28 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 128 PM CDT THU SEP 15 2016 OKZ025-151900- OKLAHOMA OK- 128 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKLAHOMA COUNTY UNTIL 200 PM CDT... AT 125 PM CDT...A STRONG THUNDERSTORM WAS LOCATED BETWEEN NICHOLS HILLS AND THE STATE FAIR IN OKLAHOMA CITY...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL PRODUCE TORRENTIAL RAINFALL AND MINOR FLOODING. VISIBILITY WILL ALSO BE LOWERED. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3544 9757 3556 9765 3568 9742 3554 9733 TIME...MOT...LOC 1825Z 230DEG 23KT 3552 9755 SIX
Special weather statement, Sep 15, 1:30 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 130 PM CDT THU SEP 15 2016 OKZ028-029-151900- MCCLAIN OK-CLEVELAND OK- 130 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCLAIN AND NORTHEASTERN CLEVELAND COUNTIES UNTIL 200 PM CDT... AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORMAN...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAINFALL WILL RESULT IN MINOR FLOODING. HAZARDS INCLUDE... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3508 9741 3521 9753 3536 9731 3522 9716 TIME...MOT...LOC 1828Z 230DEG 22KT 3519 9739 SIX
Special weather statement, Sep 15, 1:45 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 145 PM CDT THU SEP 15 2016 TXZ086-151915- WICHITA TX- 145 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WICHITA COUNTY UNTIL 215 PM CDT... AT 142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF ELECTRA...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3386 9893 3414 9892 3411 9859 3384 9858 TIME...MOT...LOC 1842Z 267DEG 18KT 3399 9880 SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 12:58 PM CDT | Special Weather Statement | OUN | Tillman | 32 min |
| Sep 15, 1:12 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc, Pottawatomie, Seminole | 63 min |
| Sep 15, 1:28 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Sep 15, 1:30 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| Sep 15, 2:17 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Sep 15, 2:29 PM CDT | Special Weather Statement | OUN | Pottawatomie | 31 min |
| Sep 15, 2:39 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Sep 15, 2:40 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| Sep 15, 2:44 PM CDT | Areal Flood Advisory | OUN | Pottawatomie | 2 hr |
| Sep 15, 3:00 PM CDT | Special Weather Statement | OUN | Oklahoma | 45 min |
| Sep 15, 3:33 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 13 min |
| Sep 15, 3:45 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 45 min |
| Sep 15, 4:30 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 30 min |
| Sep 15, 4:48 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain | 3 hr |
| Sep 15, 4:50 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Murray | 115 min |
| Sep 15, 4:52 PM CDT | Special Weather Statement | OUN | Caddo | 23 min |
| Sep 15, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 43 min |
| Sep 15, 5:09 PM CDT | Areal Flood Advisory | OUN | Caddo, Washita | 3 hr |
| Sep 15, 5:32 PM CDT | Flash Flood Warning | OUN | Caddo, Washita | 3 hr |
| Sep 15, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 35 min |
| Sep 15, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 36 min |
| Sep 15, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 27 min |
| Sep 15, 6:28 PM CDT | Special Weather Statement | OUN | Washita | 32 min |
| Sep 15, 6:33 PM CDT | Special Weather Statement | OUN | Harmon | 27 min |
| Sep 15, 6:53 PM CDT | Special Weather Statement | OUN | Harmon | 37 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.